AF Association

New to all this

Hi everyone my name is Karina. I was recently diagnosed with AFib. Has been scary 7 weeks. I keep passing out and my legs jerk ( which I call seizures) while I am passed out? Is this normal? I have read some stuff you all have posted. Sounds like surgery is the normal for AFib as well as medication. Does stress cause alot of AFib issues for you all?

I live with an older sister. My Dad has come from out of state, to help so my sister can work. I can't be left alone due to passing out. I see Cardiologist on Jan. 10,2018. By then I will have had problems for 58 days.

It all started with me passing out. Have been to ER many times. Also have been to Neurologist too. I was diagnosed with MS 11 years ago end of April. ER doctors couldn't figure it out. I was diagnosed by my new primary doctor who happens to specialize in EKG's.

3 Replies

Hi Karzme, welcome to the forum. Plenty of info at the link on the top right.

Let us know what the cardio says in a couple of days.

And yes, stress is probably one of the top triggers for AF


Hi and welcome.

Syncope - fainting - is not a symptom of AF per se but low BP may cause fainting. Do you monitor your BP?

I also have a neurological/muscular condition, similar to MS and you do have to be very careful with medications so ensure your neurologist & cardiologist confer on meds for instance I cannot take any Beta-Blockers and have a red alert on my file as AF exacerbates my neurological condition - which may well be happening with you.

It is scary and feels horrible but it is not immediately life threatening. My neurological condition is of far more concern for me so read as much as you can, go to the AFA web-site and download the information sheets - but always discuss through treatment options with neurologist before you embark on any treatment - learned from experiences - not all good!

Best wishes CD.

1 like

Thank you for advice. I don't monitor my blood pressure. Maybe I will look on Amazon for one. Will wait and see what Cardiologist says first.

My primary doctor told me there are drugs that will have an interaction with my MS med, will see what Cardiologist says.


You may also like...